Jump to content

BellaScarlett: Lexapro Withdrawals


BellaScarlett

Recommended Posts

I took 5mg of Lexapro for 10 years. Was switched to the generic escitalopram several years ago but it didn't seem to work as well so got authorization from insurance to cover name brand Lexapro. In January was having a hard time getting name brand so decided it was time to quit. Talked to my doctor and she advised to taper off slowly. Tapered off for 3 months and finally stopped taking them. Didn't seem to have any problems except for being tired. Then at the end of May everything hit the fan. I was feeling like I had flu-like symptoms, weak, nauseaus, chills, very shaky, headaches, blurred vision, facial pain, tooth pain. Thought it was an infected tooth and went to dentist and did have a root canal done. Symptoms did not improve so went to doctors and was given anti-biotics for sinus infection. Finally after going to dentist and doctors several times doctor said I could be going through Lexapro withdrawals and put me back on them, the generic escitalopram. Started with 5 mg but after a week increased to 10mg. Only took 10 mg one day and I was having suicidal thoughts so went back to 5 mg. I have missed 3 weeks of work and need to get back to work. Fortunately I had saved my sick days and have about 50 I can take with full pay then I go to 100 days at half pay and if I don't return to work after that I am terminated. I support myself and do not have another source of income so of course this has contributed to my stress and anxiety. How long before I will feel well enough to go back to work? Does anyone know or does it depend on the individual.

Link to comment

BellaScarlet posted: "How long before I will feel well enough to go back to work? Does anyone know or does it depend on the individual."

 

It depends on the individual.

 

There are many cases of protracted withdrawal from Lexapro and other SSRIs on this forum. I am one of them.

 

There are a variety of symptoms that people can get from stopping Lexapro, each person gets an assortment of them.

 

It is also very common for symptoms to strike suddenly months after stopping, called "delayed onset" withdrawal.

 

I also had the fatigue for a couple months after stopping, then was ok for a few months, then got hit with symptoms that have lasted for quite some time.

 

Obviously it's up to you whether you want to continue taking Lexapro or do a slow taper off it.

 

If you do want to taper off it, we recommend a very slow taper in order to reduce the severity of withdrawal, go to this link for info:

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

If you plan on staying on the 5 mg, hopefully you will stabilize on that dose and should feel better within a few weeks.

Hell hath no fury as an SSRI scorned.....

 

Prozac:   20 mg 1996 – May 2003 CT to 0 mg; by Aug 03 CRASH then protracted WD 3 yrs

Zoloft:    2004 few weeks;, CT to 0 mg

Effexor:  2005 few months CT to 0 mg; bad withdrawal. 

Lexapro:  10 mg from 2009 – 2011; cut dose in half to:

Lexapro:    5 mg from 2011 – Feb. 2014; CT to 0 mg; 2 months of fatigue, followed by:
Aug - Oct 2014 Lexapro WD Insomnia Wave; sleeping very good from Nov 2014 - Nov 2015; broken sleep pattern Dec 2015 - Jan 2016

Dec 2014 - present: Brutal Lexapro WD ear ringing/head ringing/head pressure lasting for 14 months now.

 

24 months SSRI-free  

Link to comment
  • Moderator Emeritus

The first thing to do is get stabilized at your present dose.  How long have you been at 5 mg.?  It might take a month or more before you feel reasonably comfortable after reinstating Lexapro, especially after having been off for several months.

 

When you feel ready, here's a discussion to explore:  Tips on Tapering Lexapro.  If you do this carefully, you should be able to gradually get off the drug and be comfortable enough to go back to work in the meantime.  Speaking as one who knows all too personally, stopping Lexapro abruptly is ticket for a trip through hell.

 

Welcome to the forum, BellaScarlet.  You'll find lots of good information and friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy